Stories & experiences

HenryA
1
Story
16/05/2014
Joined

help

Posted in Hints and tips 16 May 2014
7 Comments

Am on day 5 of champix and just gone to two pills a day - smoking a bit less but feeling very weird and quite light headed. Also am majorly freaked out as just come back from a trip to the docs where they took my blood pressure which was very VERY high. In the past it has been slightly on the high side but not in the 'concern' area. Is this related to champix or do a I seriously need to change everything else in my life as well as smoking??? Why is is that most of the pleasures in life are bad for you......? Anyway, the serious question is, has champix affected your blood pressure at all?

Report abuse ← Previous Story Next Story →

7 Comments

Showing newest to oldest. Swap comments order
  • Mimmee May 30, 2014 | 11:56
    champix made me feel awful... my BP went through the roof and my liver levels went sky high... I became quite ill and had to stop taking them.
  • gadget May 29, 2014 | 19:53
    HenryA, from what I have read, Champix does cause "foggyness" (that wierd feeling you stated), I noticed it when I started the 3 pill a day, but for me its more foggy than my usual self lol
  • Here's hoping May 19, 2014 | 20:20
    My first smokefree day was 13 May. Saw dr. friday - my blood pressure is DOWN so there may be something more going on than Champix
  • HenryA May 19, 2014 | 16:30
    Thanks Guys, appreciate the comments and so sorry paulaC about your friends boyfriend. I am on this now and suspect this was the lifestyle wake up call I needed. Day 7 champix - approaching crunch time!
  • PaulaC , South Eastern Sydney May 18, 2014 | 7:34
    "do a I seriously need to change everything else in my life as well as smoking???"

    It's fantastic that you are quitting smoking - it's the first step to a healthier you!

    However, the very high BP is something you cannot ignore. You need to get to a doctor urgently - the risk of a stroke or heart attack is very high. I've just had a friend's boyfriend pass away in his early 40s from untreated high blood pressure, so please do not ignore it.

    From what you say (quoted above) it looks like deep down you also know that there are other aspects of your lifestyle that you may need to change, apart from the smoking - diet, maybe?

    Please go to your GP asap and keep up the good work in staying off the smokes!
  • p3eace May 17, 2014 | 20:11
    I don't think champix effects your blood pressure - but to be on the safe side see your doctor and get your blood pressure monitored on a regular basis. You can also reduce the dose if you feel a little off but again see your doctor about that .. good luck and keep us posted ! You can do this hehe its day 4 tomorrow not smoking and I have been on champix 12 days tomorrow - had side effects and still experiencing them like sadness, nausea and moodiness ..
  • tinman May 17, 2014 | 11:42
    Probably stating the obvious but you may need to go on blood pressure medication like coversyl. Have you always had hypertension or has it been recent ?

You need to register or log in to leave a comment.